Alert archive / Oregon / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 1, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Jan 10, 2011, 2:29 PM PST. It took effect at Jan 11, 2011, 1:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2011, 2:29 PM PST (22:29 UTC)
- In effect from
- Jan 11, 2011, 1:00 PM PST
- Expired
- Jan 12, 2011, 1:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jan 10, 2:00 PM PST, 29 minutes earlier.
Area forecast discussion, Jan 10, 2:00 PM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST MON JAN 10 2011
.SHORT TERM...TONIGHT THROUGH THURSDAY...THE DENSE FOG FROM EARLIER
THIS MORNING DIMINISHED ACROSS MUCH OF THE CWA/S VALLEYS THIS
AFTERNOON. A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA
THROUGH EARLY TONIGHT BEFORE A WARM FRONT APPROACHES FROM THE
SOUTHWEST LATE TONIGHT. MID TO HIGH LEVEL CLOUDS AHEAD OF THIS WARM
FRONT WILL BEGIN MOVING INTO THE CWA EARLY TONIGHT BUT THINK FOG AND
FREEZING FOG WILL FORM FOR A TIME IN THE WESTERN VALLEYS TONIGHT
BEFORE THE WARM FRONT ARRIVES.
DIFFERENCES EXIST IN THE MODELS WHEN TIMING THE ARRIVAL OF THE WARM
FRONT/S PRECIPITATION. THE NAM IS CONSIDERABLY SLOWER THAN THE REST
OF THE MODELS WITH PRECIPITATION NOT ARRIVING UNTIL MIDDAY TUESDAY.
MEANWHILE...MOST OF THE OTHER MODELS SUGGEST PRECIPITATION WOULD
ARRIVE IN THE EARLY MORNING HOURS ON TUESDAY IN SOUTHWESTERN
LOCATIONS AND SPREAD NORTHEAST. WE SPLIT THE DIFFERENCE BETWEEN THEM
AND THINK PRECIPITATION WILL BEGIN TO ARRIVE AROUND SUNRISE. LOW
TEMPERATURES ARE GOING TO BE CRITICAL TONIGHT WITH REGARDS TO THE
ARRIVAL TIME OF THE PRECIPITATION. MOST INLAND LOCATIONS TONIGHT
WILL DROP TO NEAR OR BELOW FREEZING...BUT THAT MAY OCCUR EARLY ON
BEFORE THE CLOUD COVER THICKENS AND LOWERS AHEAD OF THE FRONT. AS A
RESULT...THERE EXISTS THE POSSIBILITY THAT COLDER VALLEYS WILL
RECEIVE A BRIEF PERIOD OF SNOW OR FREEZING RAIN AT THE START OF
PRECIPITATION BEFORE SNOW LEVELS BEGIN TO RISE ON THE WEST SIDE
TUESDAY AFTERNOON. SNOW TOTALS WILL GENERALLY BE LIGHT ACROSS THE
AREA WITH THE HIGHEST AMOUNTS OCCURRING ACROSS WESTERN SISKIYOU
COUNTY ABOVE 3000 FEET AND INTO THE CASCADES/SISKIYOU
MTNS...AMOUNTING TO ABOUT 3 INCHES LATE TONIGHT THROUGH TUESDAY
AFTERNOON. ONLY AN INCH OR SO OF SNOW IS EXPECTED ABOVE 1500 FEET ON
THE WEST SIDE. WE EXPECT TO HIGHLIGHT THIS WITH A SPECIAL WEATHER
STATEMENT. IN ADDITION...WINDS WILL INCREASE ACROSS THE ROGUE AND
SHASTA VALLEYS TUESDAY THROUGH TUESDAY NIGHT BUT LOOK TO REMAIN
BELOW ADVISORY CRITERIA AT THIS TIME.
THE WARM FRONT WILL BE WELL NORTH OF THE AREA TUESDAY NIGHT. A MOIST
ONSHORE FLOW WILL CONTINUE TUESDAY NIGHT INTO WEDNESDAY BUT SNOW
LEVELS WILL CONTINUE TO RISE BEHIND THE FRONT. THE NEXT SIGNIFICANT
SHORTWAVE WILL ARRIVE WEDNESDAY NIGHT INTO THURSDAY BEFORE LIFTING
NORTH THURSDAY NIGHT. MW
.LONG TERM...BOTH THE GFS/ECMWF MODELS SHOW THE 500MB RIDGE POSITION
REMAINING NEAR 130W THROUGH THE PERIOD WITH RELATIVELY HIGH HEIGHTS
PERSISTING OVER THE REGION. A FAIRLY STRONG WESTERLY JET ACROSS THE
EAST PACIFIC BETWEEN 45-50N WILL KEEP THE PATTERN UNSETTLED AT TIMES
AS A SERIES OF SHORT WAVES MOVE THROUGH THE RIDGE AND INLAND OVER
WASHINGTON AND OREGON. THE SNOW LEVEL WILL REMAIN AT OR ABOVE 5000
FEET MOST OF THE TIME. RH
&&
.AVIATION...VALLEY FOG WITH IFR CIGS/VSBYS DEVELOPING THIS
EVENING...OTHERWISE VFR CONDITIONS OVERNIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM NOON TO
10 PM PST TUESDAY FOR PZZ350-356.
HAZARDOUS SEAS WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING FOR PZZ350-356.
GALE WARNING FROM 10 PM TUESDAY TO 4 AM PST WEDNESDAY FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM NOON TO 10 PM PST
TUESDAY FOR PZZ350-356.
GALE WARNING FROM 9 AM TUESDAY TO 4 AM PST WEDNESDAY FOR
PZZ370-376.
HAZARDOUS SEAS WARNING FROM 9 AM TUESDAY TO 10 AM PST WEDNESDAY
FOR PZZ370-376.
MW/RH/NKHazardous weather outlook, Jan 9, 3:39 PM PST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 339 PM PST SUN JAN 9 2011 ORZ021-022-101400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 339 PM PST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FREEZE WARNING IS IN EFFECT EARLY MONDAY MORNING...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:00 AM PST | Dense Fog Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 7 hr |
| Jan 10, 3:10 AM PST | Small Craft Advisory for Winds | MFR | 40 hr | |
| Jan 10, 3:10 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 40 hr | |
| Jan 10, 2:29 PM PST | Gale Warning | MFR | 41 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.